MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C2860-B
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2021-00065.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the pulmonary vein using ruby coils, ruby coil detachment handle (handle), and lantern delivery microcatheter (lantern).It was noted that the patient¿s anatomy was tortuous and calcified.During the procedure, the physician successfully detached four ruby coils in the target vessel using the handle.While detaching the next four ruby coils, the physician experienced difficulty detaching the four ruby coils using the handle.It was also reported that handle was clicked more than once to detach the four ruby coils.Subsequently, the physician advanced the ninth ruby coil into the target location and attempted to detach it using a handle; however, the ruby coil failed to detach after multiple attempts to click the slider on the handle.Therefore, the ruby coil and handle were removed.The procedure was completed using a new handle and new ruby coil.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned handle revealed a functional device.The handle was tested on a test fixture and performed within specification.The handle was used to detach a demonstration ruby coil without an issue.The nose cone was measure with pin gauges and was measured to be within specification.Further evaluation revealed a piece of pet within the handle body.Evaluation of the returned ruby coil confirmed that the embolization coil was intact with the pusher assembly.Further evaluation revealed that the pull tube was retracted out of the pusher assembly and the pull wire was fractured.The root cause of the pull wire fracture could not be determined; however, this damage contributed to the inability to detach the embolization coil during the procedure.Penumbra handles are 100% visually inspected and functionally tested during incoming quality inspection.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the cause of coils failure to detach.This report is associated with mfr report number: 3005168196-2021-00065 h3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11149990
Report Number3005168196-2021-00066
Device Sequence Number3472184
Product Code HCG
UDI-Device Identifier00814548019314
UDI-Public00814548019314
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C2860-B
Device Catalogue NumberRBY2C2860
Device Lot NumberF87671
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/13/2020
Supplement Date Received by Manufacturer01/28/2021
Initial Report FDA Received Date01/11/2021
Supplement Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005